Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 102, NWS Nashville, TN

August 31, 2021Giles County, Tennessee

NWS Nashville, TN issued this river flood advisory at Aug 31, 2021, 11:27 AM CDT for Giles County, Tennessee. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Aug 31, 2021, 11:27 AM CDT (16:27 UTC)
Expired
Sep 2, 2021, 1:11 AM CDT
In force
38 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 18.37 ft at Sep 1, 2021, 12:00 AM CDT.

actionminormoderate10203008/3109/0109/0209/03
Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

126 
WGUS84 KOHX 311627
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1127 AM CDT Tue Aug 31 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC055-011630-
/O.NEW.KOHX.FL.Y.0102.210831T1627Z-210901T2357Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1127 AM CDT Tue Aug 31 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Richland Creek Above Pulaski.
* From this morning to tomorrow evening.
* At 11:00 AM CDT Tuesday the stage was 16.1 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is forecast to rise to near 19.0 feet this 
  evening.
* Impact...At 16.0 feet, Flooding of low lying agricultural land 
  along the river begins


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3505 8688

$$

LaRosa
2 follow-up statements
487 
WGUS84 KOHX 011525
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1025 AM CDT Wed Sep 1 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC055-020700-
/O.EXT.KOHX.FL.Y.0102.000000T0000Z-210902T0757Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1025 AM CDT Wed Sep 1 2021

...The Flood Advisory is now in effect until just after midnight 
tonight...

The Flood Advisory continues for
  the Richland Creek Above Pulaski.
* Until just after midnight tonight.
* At 10:00 AM CDT Wednesday the stage was 17.8 feet and falling.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 7.0 feet Monday 
  morning.
* Impact...At 16.0 feet, Flooding of low lying agricultural land 
  along the river begins


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3505 8688

$$

07
673 
WGUS84 KOHX 020611
FLSOHX

Flood Advisory
National Weather Service Nashville TN
111 AM CDT Thu Sep 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

TNC055-020715-
/O.CAN.KOHX.FL.Y.0102.000000T0000Z-210902T0611Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
111 AM CDT Thu Sep 2 2021

...The Flood Advisory for the Richland Creek Above Pulaski has been 
cancelled...

The Flood Advisory is cancelled for
  the Richland Creek Above Pulaski.
* At 12:00 AM CDT Thursday the stage was 12.8 feet and falling.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 10.5 feet this morning.


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3505 8688

$$

Whitehead

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Aug 31, 10:50 AM CDT, 37 minutes earlier.

Area forecast discussion, Aug 31, 10:50 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1050 AM CDT Tue Aug 31 2021

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

TD Ida looks as though she is centered over southwestern middle
TN. Much of the mid state is still covered with light rain with a
few pockets of heavier rain in our northwest. Current temps are on
the cool side and are generally in the lower 70s. Current fcst
appears to be on track. The gradual wind shift in response to Ida
looks to be handled well in the grids. No changes for now.

&&

.AVIATION...
12Z TAF DISCUSSION.

Low clouds and rainfall will continue throughout the day today.
Expect visibilities and cigs to bounce between IFR and VFR through
at least 03z at all sites, then settle into IFR levels overnight.
Winds will be gusty out of the east today, then turn out of the
north overnight tonight. Precip should dissipated at CKV this
evening, but will linger at BNA, MQY, and CSV into the overnight
hours.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........11
Hazardous weather outlook, Aug 31, 5:28 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
528 AM CDT Tue Aug 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
528 AM CDT Tue Aug 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Tropical Depression Ida will move across mid state region today
through evening hours tonight. Additional rainfall amounts of
two to four inches, with locally higher amounts possible, are
expected. Flash flooding could be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed for rainfall reports.
Please relay any information about measured rainfall amounts
to the NWS while following all local, state, and CDC guidelines.

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:03 PM CDTAreal Flood AdvisoryOHXCumberland57 min
Aug 31, 2:37 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Wayne3 hr
Aug 31, 4:40 AM CDTAreal Flood AdvisoryOHXGiles, Lewis, Marshall, Maury, Williamson3 hr
Aug 31, 4:49 AM CDTAreal Flood AdvisoryOHXDavidson, Williamson3 hr
Aug 31, 4:53 AM CDTAreal Flood AdvisoryOHXDavidson3 hr
Aug 31, 6:58 AM CDTAreal Flood AdvisoryOHXDickson, Montgomery3 hr
Aug 31, 8:38 AM CDTAreal Flood AdvisoryOHXCheatham, Montgomery, Robertson3 hr
Aug 31, 12:25 PM CDTRiver Flood AdvisoryOHXLawrence, Wayne19 hr
Aug 31, 1:41 PM CDTAreal Flood AdvisoryOHXRutherford79 min
Aug 31, 2:43 PM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Smith, Wilson77 min
Aug 31, 4:01 PM CDTAreal Flood AdvisoryOHXRutherford59 min
Aug 31, 5:06 PM CDTAreal Flood AdvisoryOHXDeKalb54 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.